Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 184, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 8, 2014, 6:23 PM CDT for 5 counties in Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2014, 6:23 PM CDT (23:23 UTC)
- Expired
- Jun 8, 2014, 6:44 PM CDT
- In force
- 21 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 42 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 4:07 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jun 8, 4:07 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CDT SUN JUN 8 2014
.DISCUSSION...
UPPER LEVEL SHORT WAVE WILL MOVE INTO THE AREA TONIGHT BRINGING
SOME RAIN AND THEN AN UPPER LEVEL LOW AND SURFACE LOW MOVE CLOSER
TO THE MID-SOUTH WHICH WILL BRING SOME HEAVY RAIN TO THE MID-SOUTH
MONDAY AND TUESDAY. HAVE ISSUED A FLASH FLOOD WATCH FOR THE HEAVY
RAIN. SOME AREAS MAY SEE 4 INCHES. MOST AREAS WILL SEE BETWEEN 2 TO
3 INCHES BY TUESDAY EVENING.
THE BEGINNING OF THE WEEK WILL BE SIMILAR TO THE LAST COUPLE OF
DAYS WITH CONVECTION ACROSS THE MID-SOUTH AND SOME SEVERE WEATHER
POSSIBLE...ESPECIALLY ON MONDAY.
THE UPPER LEVEL LOW MOVES ACROSS THE MID-SOUTH ON TUESDAY EVENING.
HOWEVER...THE LATER HALF OF THE WEEK WILL CONTINUE TO BE
UNSETTELED AS SOME UPPER LEVEL WAVES MOVE THROUGH THE MID-SOUTH.
TLSJR
&&
.AVIATION...
18Z TAF CYCLE (08/18Z-09/18Z)
MVFR CEILINGS ARE POSSIBLE AT KMKL AND KTUP EARLY THIS
AFTERNOON...OTHERWISE VFR CONDITIONS WILL OCCUR AT THE TAF SITES
THIS AFTERNOON AND EVENING. A WARM FRONT WILL LIFT THROUGH THE
REGION LATE TONIGHT AND MONDAY MORNING. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP BEGINNING AFTER 06Z AND
CONTINUING THROUGH THE REMAINDER OF THE PERIOD...CONDITIONS
GRADUALLY BECOMING PREDOMINATELY MVFR.
WINDS THIS AFTERNOON N-NE 7-8 KTS. WINDS TONIGHT AND MONDAY
MORNING TURNING TO THE EAST THEN SE AT 5-8 KTS.
JCL
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH TUESDAY EVENING
FOR BENTON TN-CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-
GIBSON-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-
LAUDERDALE-MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Jun 8, 4:54 AM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 454 AM CDT SUN JUN 8 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091200- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 454 AM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS OF EASTERN ARKANSAS INTO NORTH MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALIZED HEAVY RAINFALL AND FLOODING WILL ALSO BE A THREAT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE FORECAST AREA THROUGH THE FIRST HALF OF NEXT WEEK. THERE WILL LIKELY BE A CONTINUED THREAT FOR ADDITIONAL SEVERE STORMS AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY ACROSS SOUTHERN PORTIONS OF THE MID SOUTH. ADDITIONAL SPOTTER ACTIVATION MAY BE NEEDED OVER THE NEXT SEVERAL DAYS DUE TO THE CONTINUED THREAT FOR SEVERE STORMS AND FLOODING. STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW ENFORCEMENT OFFICIALS ARE URGED TO REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE. JLH
In the hours before
Local storm report, Jun 8, 6:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG W HOUSTON 33.90N 89.00W
06/08/2014 CHICKASAW MS LAW ENFORCEMENT
SEVERAL TREES DOWN WEST OF HOUSTON.
&&
MRMThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:18 PM CDT | Severe Thunderstorm Warning | MEG | Decatur, Hardin, McNairy | 57 min |
| Jun 7, 7:51 PM CDT | Flash Flood Warning | MEG | Fayette, Hardeman | 3 hr |
| Jun 8, 1:25 PM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 8 days |
| Jun 8, 3:55 PM CDT | Flash Flood Watch | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 15 more | 51 hr |
| Jun 7, 7:33 PM CDT | Severe Thunderstorm Warning | MEG | Tunica | 27 min |
| Jun 7, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tate, Tunica | 38 min |
| Jun 7, 7:54 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 51 min |
| Jun 7, 8:05 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo, Union | 55 min |
| Jun 7, 8:34 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Lafayette, Marshall, Panola, Tate, Union | 26 min |
| Jun 7, 8:38 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah, Tishomingo | 3 hr |
| Jun 7, 8:54 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Pontotoc, Tate, Tippah and 1 more | 51 min |
| Jun 7, 9:26 PM CDT | Flash Flood Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo, Union | 3 hr |
| Jun 7, 9:43 PM CDT | Special Weather Statement | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc, Prentiss | 47 min |
| Jun 8, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 45 min |
| Jun 8, 5:57 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 48 min |
| Jun 7, 7:09 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Phillips | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.